Kansas, 2005

Flash Flooding and Flood in Kansas, June 8 to 9, 2005

June 8 to 9, 2005 · NWS ICT · 52 events in 7 counties and zones

43 hail, 6 flash flood, 2 thunderstorm wind, 1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
$1.5 million
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 8, 2:02 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 2:02 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT WED JUN 8 2005

.DISCUSSION...
FORECAST DISCUSSION...
CONVECTIVE CHANCES/TRENDS AS WELL AS RAINFALL/POTENTIAL FLOODING..

EXTREME INSTABILITY EXISTS ACROSS PORTIONS OF THE FLINT HILLS AND
SOUTHEAST KANSAS. SURFACE FRONT, FROM NEAR HUTCHINSON TO TOPEKA, WILL
CONTINUE TO SAG SOUTH INTO SOUTH CENTRAL/EAST CENTRAL KANSAS THIS
EVENING, AND PROVIDE FOCUS FOR RAPID/SEVERE STORM DEVELOPMENT. SHEAR
MORE THAN ADEQUATE WITH HIGH CAPE FOR LARGE HAIL WITH SLIGHT POTENTIAL
FOR SHORT-LIVED TORNADOES ALONG PREFERENTIAL BOUNDARIES. THE MAIN
THREAT MAY WELL EVOLVE INTO HEAVY RAIN AND FLOODING, AS MUCH OF THIS
AREA STILL RECOVERING FROM EXCESSIVE RAINS DURING THE PAST WEEK OR SO.
ALTHOUGH THE ETA SEEMS TO HAVE RIGHT IDEA ON INITIAL CONVECTIVE
DEVELOPMENT, AM NOT CONVINCED THAT LARGE SCALE ORGANIZED CONVECTION
WILL PERSIST THROUGH MUCH OF THE NIGHT AS IT DEPICTS. THE GFS AND ETA
BOTH SUGGEST ELEVATED FORCING AND INSTABILITY WILL DEVELOP/SHIFT NORTH
INTO NORTH CENTRAL KANSAS AFTER MIDNIGHT, SO EXPECT THAT CONVECTION
MAY RE-DEVELOP/EVOLVE NORTH INTO PORTIONS OF CENTRAL KANSAS DURING THE
NIGHT. ALL SAID, WILL ISSUE FLOOD WATCH TONIGHT FOR AREAS MAINLY NORTH
AND EAST OF A PARSONS TO NEWTON TO SALINA LINE.

WILL MAINTAIN MODEST CHANCES FOR STORMS THROUGH THURSDAY NIGHT, THOUGH
THIS COULD BE THE RELATIVE LULL BEFORE A MORE ORGANIZED SYSTEM AFFECTS
THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. A MORE SIGNIFICANT SHORT-
WAVE LOOKS TO EJECT NORTHEAST AT THAT TIME, WITH ASSOCIATED SURFACE
LOW TRANSLATING ALONG BOUNDARY. THIS WILL PROVIDE THE NEEDED FOCUS
AND LIFT FOR LARGER MESOSCALE CONVECTION, AFFECTING CENTRAL AND MOST
PROBABLY SOUTHEAST KANSAS AS WELL.

THIS OCCASIONALLY WET/STORMY PATTERN WILL CONTINUE THROUGH THE WEEKEND,
WITH THE LATEST GFS NOW SUGGESTING CHANCES MAY CONTINUE AREA-WIDE INTO
MONDAY. FOR NOW MADE LITTLE CHANGES BEYOND SUNDAY, THOUGH LATER SHIFTS
MAY NEED TO MAKE SOME ADJUSTMENTS.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  93  71  90 /  30  20  30  40
HUTCHINSON      68  93  69  89 /  40  20  30  40
NEWTON          68  92  70  89 /  40  20  30  40
ELDORADO        70  92  71  89 /  40  20  30  40
WINFIELD-KWLD   73  93  73  92 /  30  20  30  40
RUSSELL         64  90  66  86 /  20  30  40  40
GREAT BEND      64  91  66  87 /  20  30  40  40
SALINA          68  92  70  89 /  60  30  40  40
MCPHERSON       68  92  69  89 /  60  30  40  40
COFFEYVILLE     72  90  72  88 /  30  20  30  30
CHANUTE         70  89  70  87 /  50  20  30  30
IOLA            69  89  70  87 /  60  20  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT FROM 6 PM WEDNESDAY UNTIL 7 AM CDT
THURSDAY FOR THE FOLLOWING ZONES...ALLEN...BUTLER...CHASE...
ELK...GREENWOOD...HARVEY...MARION...MCPHERSON...NEOSHO...
SALINE...WILSON...AND WOODSON.

&&

DARMOFAL
Hazardous weather outlook, Jun 8, 2:42 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED JUN 8 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PORTIONS OF
THE FLINT HILLS AND SOUTHEAST KANSAS, MAINLY EAST OF A MARION TO
WICHITA TO WELLINGTON LINE. ANY STORM THAT DEVELOPS IN THIS AREA WILL
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND DAMAGING DOWNBURST
WINDS. STORMS THAT ARE ABLE TO TRACK ALONG A SURFACE BOUNDARY WILL
ALSO HAVE THE POTENTIAL TO PRODUCE A BRIEF TORNADO. SINCE SOIL
MOISTURE IS HIGH AND GROUNDS NEARLY SATURATED FROM PREVIOUS RAINS,
LOCATIONS THAT EXPERIENCE A STORM CAN ALSO LOOK FOR SOME LOCALIZED
FLOODING.

STORMS MAY LINGER OVER SOUTHEAST KANSAS TONIGHT, WITH ADDITIONAL
THUNDERSTORMS POSSIBLY DEVELOPING NORTH OVER PORTIONS OF CENTRAL
KANSAS. THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH,
THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH THE WEEKEND. RICH GULF MOISTURE WILL REMAIN OVER
THE AREA, AS A NEARLY STATIONARY FRONT POSITIONS ITSELF ACROSS
KANSAS DURING THIS PERIOD. DAILY THUNDERSTORM ACTIVITY WILL MAINLY
OCCUR FROM THE LATE AFTERNOON INTO THE OVERNIGHT TIME FRAME. SEVERE
WEATHER CHANCES WILL BE POSSIBLE JUST ABOUT EVERY DAY. HEAVY
RAINFALL CAUSING FLOODING ISSUES ACROSS CENTRAL AND SOUTHEAST KANSAS
COULD BECOME THE GREATER HAZARD, ESPECIALLY FRIDAY EVENING INTO
EARLY SATURDAY MORNING. PLEASE STAY TUNED FOR ADDITIONAL UPDATES AND
FUTURE OUTLOOKS ON THIS ACTIVE WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING ACROSS
PORTIONS OF THE FLINT HILLS AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/CJ/LAWSON

In the hours before

Special weather statement, Jun 8, 12:31 PM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 PM CDT WED JUN 8 2005

KSZ052>053-069>072-094>096-090200-
ALLEN KS-BUTLER KS-CHASE KS-ELK KS-GREENWOOD KS-
MARION KS-NEOSHO KS-WILSON KS-WOODSON KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 437 UNTIL 900
PM CDT WEDNESDAY EVENING FOR THE FOLLOWING AREAS

IN CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES

CHASE                 MARION

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 1 COUNTY

BUTLER

IN SOUTHEAST KANSAS THIS WATCH INCLUDES 6 COUNTIES

ALLEN                 ELK                   GREENWOOD
NEOSHO                WILSON                WOODSON

INCLUDING THE CITIES OF CHANUTE...COTTONWOOD FALLS...EL DORADO...
EUREKA...IOLA...MARION AND YATES CENTER.
Special weather statement, Jun 8, 4:52 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT WED JUN 8 2005

KSZ053-082315-
CHASE-
552 PM CDT WED JUN 8 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 549 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR ELMDALE...OR 5 MILES WEST OF COTTONWOOD FALLS...AND MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SEDLOCK
Special weather statement, Jun 8, 5:07 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT WED JUN 8 2005

KSZ052-069-082330-
BUTLER-MARION-
607 PM CDT WED JUN 8 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND MARION COUNTIES...

AT 606 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6
MILES WEST OF BURNS...OR 17 MILES SOUTH OF MARION...AND MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SEDLOCK
Local storm report, Jun 8, 5:38 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             2 SW WHITEWATER         37.94N 97.17W
06/08/2005  0.75 INCH        HARVEY             KS   TRAINED SPOTTER

&&

BRW

The radar

The Wichita radar (KICT), 27 km away, was scanning. The volume nearest the first event began at 23:37 UTC.

Open the radar archive at this moment

Event by event

43 hail, 6 flash flood, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Harvey

When
June 8, 5:38 PM CST
Where
Harvey County, 2 mi E of Annelly
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.817, -97.667

Hail, Butler

When
June 8, 5:40 PM CST
Where
Butler County, 3 mi E of Whitewater
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.917, -97.433

Hail, Butler

When
June 8, 5:55 PM CST
Where
Butler County, 6 mi N of De Graff
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.983, -97.267

Hail, Butler

When
June 8, 6:06 PM CST
Where
Butler County, 3 mi E of Elbing
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
38.033, -97.350

Hail, Harvey

When
June 8, 6:19 PM CST
Where
Harvey County, 2 mi E of Annelly
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.050, -97.333

Hail, Butler

When
June 8, 6:30 PM CST
Where
Butler County, 6 mi N of Whitewater
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.167, -97.100

Flash Flood, Butler

When
June 8, 7:00 PM CST to June 9, 7:00 AM CST
Where
Butler County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.867, -97.817

At 2000 CST: 2 miles east of Elbing, Meadowlark Road flooded between 130th and 150th Roads. At 2129 CST: 2 miles east of Elbing, 150th Street flooded. At 0141 CST: rescues required at two homes 4 miles north of Whitewater; more specifically, near Northwest 110th/Meadowlark Road intersection. At 2340 CST: In El Dorado, several roads barricaded. At 2227 CST, 2 miles northeast of Elbing, Henry Creek overflowed, flooding 150th Street resulting in it's closure. Major flooding occurred over the 150th Street bridge.

Hail, Harvey

When
June 8, 7:22 PM CST
Where
Harvey County, 5 mi E of Newton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.867, -97.667

Hail, Harvey

When
June 8, 7:30 PM CST
Where
Harvey County, 5 mi ENE of Newton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.867, -97.400

Hail, Harvey

When
June 8, 7:37 PM CST
Where
Harvey County, 1 mi S of Newton
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.483, -96.683

Hail, Chase

When
June 8, 7:38 PM CST
Where
Chase County, 5 mi SSE of Elmdale
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.883, -97.517

Hail, Harvey

When
June 8, 7:42 PM CST
Where
Harvey County, 1 mi S of Newton
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -98.017

Hail, Chase

When
June 8, 7:45 PM CST
Where
Chase County, Hymer
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.067, -96.867

Hail, Harvey

When
June 8, 8:06 PM CST
Where
Harvey County, Newton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -97.483

Hail, Harvey

When
June 8, 8:07 PM CST
Where
Harvey County, 1 mi E of Newton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.800, -97.317

Hail, Marion

When
June 8, 8:13 PM CST
Where
Marion County, Peabody
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.900, -98.183

Hail, Sedgwick

When
June 8, 8:17 PM CST
Where
Sedgwick County, Mt Hope
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.967, -97.167

Hail, Sedgwick

When
June 8, 8:22 PM CST
Where
Sedgwick County, 3 mi NW of Valley Center
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.967, -97.100

Flash Flood, Marion

When
June 8, 8:30 PM CST to June 9, 3:30 AM CST
Where
Marion County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -97.533

Road flooded 1 mile south and 1/2 mile east of Peabody. One road flooded in Peabody.

Thunderstorm Wind, Sedgwick

When
June 8, 8:48 PM CST
Where
Sedgwick County, Bentley
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.050, -97.350

Occurred at 109th Street North/151st Street West intersection.

Hail, Sedgwick

When
June 8, 8:57 PM CST
Where
Sedgwick County, 3 mi S of Mt Hope
Measured
1.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -97.483

Flash Flood, Harvey

When
June 8, 9:00 PM CST to June 9, 10:15 AM CST
Where
Harvey County, Countywide
Crop damage
$1.5 million
Reported by
LAW ENFORCEMENT
Coordinates
37.850, -97.783

At 2114 CST: In Newton, street flooding in progress at most locations. At 2114 CST: 5 miles east of Newton, 1st Street flooded. At 2135 CST: In Newton, flooding worsened on several roads with one road barricaded. At 2314 CST: In Sedgwick, KFDI Radio reported sandbagging required at county maintenance building. At 2308 CST: In Newton, major flooding throughout city with most roads and streets barricaded and evacuations commenced. At 0100 CST: 6 miles south of Newton, on I-135 1 mile north of rest area, one car washed off road when Jester Creek overflowed. Emergency units dispatched. Most of Harvey County received 12-15 inches of rain in approximately 10 hours. Flooding countywide, but worst in Sedgwick. Extensive loses to farmland with crop/acreage breakdown as follows: Wheat: 69,062; Corn: 19,337; Grain sorghum: 35,912; Soybeans: 19,337; Alfalfa: 3,868. Total acreage affected: 147,515. (Aggricutural narrative courtesy USDA Flash Situation report.)

Hail, Sedgwick

When
June 8, 9:02 PM CST
Where
Sedgwick County, 5 mi S of Mt Hope
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.733, -97.383

Hail, Harvey

When
June 8, 9:02 PM CST
Where
Harvey County, 1 mi N of Newton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.867, -97.833

Hail, Sedgwick

When
June 8, 9:12 PM CST
Where
Sedgwick County, 3 mi S of Mt Hope
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
37.917, -97.317

Hail, Harvey

When
June 8, 9:14 PM CST
Where
Harvey County, Sedgwick
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.783, -98.017

Hail, Harvey

When
June 8, 9:21 PM CST
Where
Harvey County, 7 mi SE of Newton
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.867, -97.700

Hail, Sedgwick

When
June 8, 9:23 PM CST
Where
Sedgwick County, 8 mi W of Wichita
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.733, -100.450

Occurred at K-96/215th Street West intersection. (KFDI Radio).

Hail, Sedgwick

When
June 8, 9:40 PM CST
Where
Sedgwick County, 1 mi N of Mt Hope
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
38.300, -96.600

Occurred at K-96/215th Street West intersection.

Hail, Sedgwick

When
June 8, 9:43 PM CST
Where
Sedgwick County, 8 mi W of Wichita
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.733, -97.483

Occurred at K-96/215th Street West intersection. (KFDI Radio).

Hail, Sedgwick

When
June 8, 9:43 PM CST
Where
Sedgwick County, 4 mi NW of Wichita
Measured
1.5 in hail
Reported by
BROADCAST MEDIA
Coordinates
38.550, -97.833

Hail, Sedgwick

When
June 8, 9:45 PM CST
Where
Sedgwick County, 1 mi N of Mt Hope
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.033, -97.350

Occurred at K-96/215th Street West intersection.

Hail, Sedgwick

When
June 8, 9:52 PM CST
Where
Sedgwick County, Bentley
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.083, -97.267

Flash Flood, Sedgwick

When
June 8, 10:00 PM CST to June 9, 12:30 PM CST
Where
Sedgwick County, North Portion
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
38.000, -97.833

Nineteen homes flooded, of which 12 were mobile variants, as were many streets. The twelve mobile homes were surrounded by flooding that prevented the residents from either leaving or entering their respective properties. Creeks overflowed banks. At 2204 CST: 2 miles east of Mt. Hope, intersection 247th Street West & 101st Street North flooded. At 2242 CST: Roads flooded in Bentley. At 2309 CST: Very close to Mt. Hope, 295th Street West flooded from 85th Street North to 101st Street North. At 0035 CST: 1 mile south of Sedgwick, 1 foot of water flowed across Ridge Road; At 0528 CST, emergency vehicles dispatched to Mt. Hope to rescue people from their homes. At 0508 CST, the following streets and intersections were barricaded due to flooding reaching 6 foot depths: 125th Street West/Broadway, 101st Street North/247th Street West, and 125th Street North/Hillside. The widespread flooding damaged an estimated 50 farm dwellings and service buildings. Crops affected, their respective affected acreage and percent of yield losses were as follows: Corn: 5,000, 35%; Milo: 8,000, 35%; Soybeans: 4,000, 60%; Wheat: 57,000, 40%. (Statistics courtesy of USDA Flash Situation Report.)

Hail, Sedgwick

When
June 8, 10:00 PM CST
Where
Sedgwick County, Colwich
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.050, -97.250

Hail, Reno

When
June 8, 10:11 PM CST
Where
Reno County, 4 mi SW of Haven
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.950, -98.100

Hail, Reno

When
June 8, 10:18 PM CST
Where
Reno County, 4 mi E of Pretty Prairie
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.050, -97.150

Hail, Reno

When
June 8, 10:27 PM CST
Where
Reno County, 4 mi S of Haven
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.967, -97.167

Hail, Reno

When
June 8, 10:32 PM CST
Where
Reno County, 3 mi SW of Haven
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.050, -97.083

Hail, Reno

When
June 8, 10:35 PM CST
Where
Reno County, 1 mi S of Haven
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.883, -97.667

Hail, Harvey

When
June 8, 10:36 PM CST
Where
Harvey County, 6 mi E of Sedgwick
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
37.733, -96.917

Hail, Reno

When
June 8, 10:38 PM CST
Where
Reno County, Pretty Prairie
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.900, -98.183

Thunderstorm Wind, Sedgwick

When
June 8, 10:38 PM CST
Where
Sedgwick County, 2 mi W of Mt Hope
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.333, -97.100

Hail, 0.50 inch diameter, covered ground.

Hail, Reno

When
June 8, 10:48 PM CST
Where
Reno County, 7 mi SE of Hutchinson
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.883, -97.517

AGTAP spotter RN203.

Flash Flood, Chase

When
June 8, 10:48 PM CST to June 9, 12:45 AM CST
Where
Chase County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.883, -97.667

At 2248 CST: Near Cottonwood Falls: Highway 177 barricaded.

Hail, Reno

When
June 8, 11:06 PM CST
Where
Reno County, Pretty Prairie
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.817, -97.667

Hail, Sedgwick

When
June 8, 11:10 PM CST
Where
Sedgwick County, Park City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.800, -97.667

Flash Flood, Reno

When
June 8, 11:40 PM CST to June 9, 6:30 AM CST
Where
Reno County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.883, -97.783

At 2341 CST: Road flooded 4 miles south of Haven. Highway K-17/Red Rock Road intersection flooding. 18th Street/Adam underwater.

Hail, Reno

When
June 9, 12:36 AM CST
Where
Reno County, Arlington
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.067, -97.350

Hail, Reno

When
June 9, 12:37 AM CST
Where
Reno County, Arlington
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.783, -97.950

Hail, McPherson

When
June 9, 3:29 AM CST
Where
McPherson County, Marquette
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.317, -96.600

Flood, Butler

When
June 9, 5:43 AM CST to 9:43 AM CST
Where
Butler forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.033, -97.433

One mile east of Douglass, SW 210th Street flooded one miles east of Highway 77.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455914, 5455915, 5455916, 5455897, 5455898, 5455899, 5455826, 5455900, 5455901, 5455902, 5455903, 5455904, 5455909, 5455917, 5455905, 5455906, 5455907, 5455908, 5455886, 5455910, 5455993, 5455827, 5455994, 5455995, 5455996, 5455997, 5455998, 5455999, 5455896, 5456000, 5456001, 5455895, 5455894, 5455823, 5455893, 5456002, 5455892, 5455891, 5455890, 5455889, and more.